Alert archive / Washington / Gale Warnings in 2016
Gale Warning 25, NWS Seattle, WA
NWS Seattle, WA issued this gale warning at Mar 1, 2016, 9:13 PM PST. It took effect at Mar 1, 2016, 10:00 PM PST. It was in force for 5 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 1, 2016, 9:13 PM PST (05:13 UTC)
- In effect from
- Mar 1, 2016, 10:00 PM PST
- Expired
- Mar 2, 2016, 2:45 AM PST
- In force
- 5 hr
- Issued by
- NWS Seattle, WA
The text
As transmitted.
237 WHUS76 KSEW 020513 MWWSEW URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE SEATTLE WA 913 PM PST TUE MAR 1 2016 PZZ153-156-173-176-021315- /O.CAN.KSEW.GL.W.0023.000000T0000Z-160302T1200Z/ /O.NEW.KSEW.GL.W.0025.160302T0600Z-160302T1200Z/ /O.NEW.KSEW.GL.A.0014.160302T2300Z-160303T0800Z/ COASTAL WATERS FROM JAMES ISLAND TO POINT GRENVILLE OUT 10 NM- COASTAL WATERS FROM POINT GRENVILLE TO CAPE SHOALWATER OUT 10 NM- COASTAL WATERS FROM JAMES ISLAND TO POINT GRENVILLE 10 TO 60 NM- COASTAL WATERS FROM POINT GRENVILLE TO CAPE SHOALWATER 10 TO 60 NM- 913 PM PST TUE MAR 1 2016 ...GALE WARNING IN EFFECT UNTIL 4 AM PST WEDNESDAY... ...GALE WATCH IN EFFECT FROM WEDNESDAY AFTERNOON THROUGH WEDNESDAY EVENING... THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A GALE WARNING... WHICH IS IN EFFECT UNTIL 4 AM PST WEDNESDAY. A GALE WATCH HAS ALSO BEEN ISSUED. THIS GALE WATCH IS IN EFFECT FROM WEDNESDAY AFTERNOON THROUGH WEDNESDAY EVENING. * WINDS...SOUTHWEST 25 TO 40 KNOTS. * WAVES/SEAS...COMBINED SEAS 16 TO 19 FEET AT 11 SECONDS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO 47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER ALTERING THEIR PLANS. && $$ PZZ150-170-021315- /O.CAN.KSEW.GL.W.0023.000000T0000Z-160302T0600Z/ /O.EXB.KSEW.SC.Y.0050.000000T0000Z-160302T2300Z/ /O.NEW.KSEW.GL.A.0014.160302T2300Z-160303T0800Z/ COASTAL WATERS FROM CAPE FLATTERY TO JAMES ISLAND OUT 10 NM- COASTAL WATERS FROM CAPE FLATTERY TO JAMES ISLAND 10 TO 60 NM- 913 PM PST TUE MAR 1 2016 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 3 PM PST WEDNESDAY... ...GALE WATCH IN EFFECT FROM WEDNESDAY AFTERNOON THROUGH WEDNESDAY EVENING... ...GALE WARNING HAS ENDED... THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 3 PM PST WEDNESDAY. A GALE WATCH HAS ALSO BEEN ISSUED. THIS GALE WATCH IS IN EFFECT FROM WEDNESDAY AFTERNOON THROUGH WEDNESDAY EVENING. * WINDS...SOUTHWEST WIND 20 TO 30 KNOTS TONIGHT. * WAVES/SEAS...WIND WAVES 5 TO 7 FEET. SW SWELL 15 FEET AT 11 SECONDS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO 47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER ALTERING THEIR PLANS. && $$ PZZ130-021315- /O.CAN.KSEW.GL.W.0024.000000T0000Z-160302T0600Z/ /O.EXB.KSEW.SC.Y.0050.000000T0000Z-160302T2300Z/ /O.NEW.KSEW.GL.A.0014.160302T2300Z-160303T0800Z/ WEST ENTRANCE U.S. WATERS STRAIT OF JUAN DE FUCA- 913 PM PST TUE MAR 1 2016 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 3 PM PST WEDNESDAY... ...GALE WATCH IN EFFECT FROM WEDNESDAY AFTERNOON THROUGH WEDNESDAY EVENING... ...GALE WARNING HAS ENDED... THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 3 PM PST WEDNESDAY. A GALE WATCH HAS ALSO BEEN ISSUED. THIS GALE WATCH IS IN EFFECT FROM WEDNESDAY AFTERNOON THROUGH WEDNESDAY EVENING. * WINDS...SOUTHWEST WIND 20 TO 30 KNOTS TONIGHT. * WAVES/SEAS...WIND WAVES 3 TO 5 FEET. SOUTHWEST SWELL 14 FEET AT 11 SECONDS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO 47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER ALTERING THEIR PLANS. && $$ PZZ134-021315- /O.CAN.KSEW.GL.W.0023.000000T0000Z-160302T0600Z/ /O.EXB.KSEW.SC.Y.0050.000000T0000Z-160303T1400Z/ ADMIRALTY INLET- 913 PM PST TUE MAR 1 2016 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 6 AM PST THURSDAY... ...GALE WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 6 AM PST THURSDAY. * WINDS...SOUTHEAST WIND 220 TO 30 KNOTS. * WAVES...WIND WAVES 3 TO 5 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ135-021315- /O.CAN.KSEW.GL.W.0023.000000T0000Z-160302T0600Z/ /O.EXB.KSEW.SC.Y.0050.000000T0000Z-160302T2000Z/ PUGET SOUND AND HOOD CANAL- 913 PM PST TUE MAR 1 2016 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL NOON PST WEDNESDAY... ...GALE WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL NOON PST WEDNESDAY. * WINDS...SOUTH WIND 15 TO 30 KNOTS. * WAVES...2 TO 5 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ132-133-021315- /O.EXT.KSEW.GL.W.0023.000000T0000Z-160302T0800Z/ /O.EXB.KSEW.SC.Y.0050.160302T0800Z-160302T2300Z/ /O.NEW.KSEW.GL.A.0014.160303T0200Z-160303T1100Z/ EAST ENTRANCE U.S. WATERS STRAIT OF JUAN DE FUCA- NORTHERN INLAND WATERS INCLUDING THE SAN JUAN ISLANDS- 913 PM PST TUE MAR 1 2016 ...GALE WARNING NOW IN EFFECT UNTIL MIDNIGHT PST TONIGHT... ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 3 PM PST WEDNESDAY... ...GALE WATCH IN EFFECT FROM WEDNESDAY EVENING THROUGH LATE WEDNESDAY NIGHT... THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 3 PM PST WEDNESDAY. A GALE WATCH HAS ALSO BEEN ISSUED. THIS GALE WATCH IS IN EFFECT FROM WEDNESDAY EVENING THROUGH LATE WEDNESDAY NIGHT. * WINDS...SOUTHEAST 25 TO 35 KNOTS. * WAVES...WIND WAVES 3 TO 5 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO 47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER ALTERING THEIR PLANS. && $$ PZZ131-021315- /O.EXT.KSEW.SC.Y.0050.000000T0000Z-160302T2000Z/ /O.NEW.KSEW.GL.A.0014.160303T0200Z-160303T1100Z/ CENTRAL U.S. WATERS STRAIT OF JUAN DE FUCA- 913 PM PST TUE MAR 1 2016 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL NOON PST WEDNESDAY... ...GALE WATCH IN EFFECT FROM WEDNESDAY EVENING THROUGH LATE WEDNESDAY NIGHT... THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A GALE WATCH... WHICH IS IN EFFECT FROM WEDNESDAY EVENING THROUGH LATE WEDNESDAY NIGHT. * WINDS...WEST WIND 15 TO 25 KNOTS TONIGHT. * WAVES...WIND WAVES 2 TO 4 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO 47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER ALTERING THEIR PLANS. && $$ PZZ110-021315- /O.EXT.KSEW.RB.Y.0014.000000T0000Z-160303T1100Z/ GRAYS HARBOR BAR- 913 PM PST TUE MAR 1 2016 ...SMALL CRAFT ADVISORY FOR ROUGH BAR NOW IN EFFECT UNTIL 3 AM PST THURSDAY... * WAVES/SEAS...COMBINED SEAS 12 TO 14 FEET TONIGHT...SUBSIDING TO 10 TO 12 FEET WEDNESDAY AFTERNOON. * FIRST EBB...1030 AM WEDNESDAY. * SECOND EBB...1115 PM WEDNESDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY FOR ROUGH BAR MEANS THAT WAVE CONDITIONS ARE EXPECTED TO BE HAZARDOUS TO SMALL CRAFT IN OR NEAR HARBOR ENTRANCES. && $$ WWW.WEATHER.GOV/SEATTLE
1 follow-up statement
635 WHUS76 KSEW 021045 MWWSEW URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE SEATTLE WA 245 AM PST WED MAR 2 2016 PZZ153-156-173-176-021845- /O.CAN.KSEW.GL.W.0025.000000T0000Z-160302T1200Z/ /O.EXA.KSEW.SC.Y.0050.000000T0000Z-160302T2300Z/ /O.UPG.KSEW.GL.A.0014.160302T2300Z-160303T0800Z/ /O.NEW.KSEW.GL.W.0026.160302T2300Z-160303T0800Z/ COASTAL WATERS FROM JAMES ISLAND TO POINT GRENVILLE OUT 10 NM- COASTAL WATERS FROM POINT GRENVILLE TO CAPE SHOALWATER OUT 10 NM- COASTAL WATERS FROM JAMES ISLAND TO POINT GRENVILLE 10 TO 60 NM- COASTAL WATERS FROM POINT GRENVILLE TO CAPE SHOALWATER 10 TO 60 NM- 245 AM PST WED MAR 2 2016 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 3 PM PST THIS AFTERNOON... ...GALE WARNING IN EFFECT FROM 3 PM THIS AFTERNOON TO MIDNIGHT PST TONIGHT... THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A GALE WARNING... WHICH IS IN EFFECT FROM 3 PM THIS AFTERNOON TO MIDNIGHT PST TONIGHT. A SMALL CRAFT ADVISORY HAS ALSO BEEN ISSUED. THIS SMALL CRAFT ADVISORY IS IN EFFECT UNTIL 3 PM PST THIS AFTERNOON. THE GALE WATCH IS NO LONGER IN EFFECT. * WINDS...SOUTHEAST 25 TO 35 KNOTS TONIGHT. * WAVES/SEAS...COMBINED SEAS 10 TO 13 FEET WITH A DOMINANT PERIOD OF 12 SECONDS...SUBSIDING TO 8 TO 10 FEET WITH A DOMINANT PERIOD OF 10 SECONDS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ131-021845- /O.CAN.KSEW.SC.Y.0050.000000T0000Z-160302T2000Z/ /O.UPG.KSEW.GL.A.0014.160303T0200Z-160303T1100Z/ /O.NEW.KSEW.SC.Y.0051.160303T0200Z-160303T1100Z/ CENTRAL U.S. WATERS STRAIT OF JUAN DE FUCA- 245 AM PST WED MAR 2 2016 ...SMALL CRAFT ADVISORY IN EFFECT FROM 6 PM THIS EVENING TO 3 AM PST THURSDAY... THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 6 PM THIS EVENING TO 3 AM PST THURSDAY. THE GALE WATCH IS NO LONGER IN EFFECT. * WINDS...EAST WIND 20 TO 30 KNOTS TONIGHT. * WAVES...WIND WAVES 3 TO 5 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ130-150-170-021845- /O.CON.KSEW.SC.Y.0050.000000T0000Z-160302T2300Z/ /O.UPG.KSEW.GL.A.0014.160302T2300Z-160303T0800Z/ /O.NEW.KSEW.GL.W.0026.160302T2300Z-160303T0800Z/ WEST ENTRANCE U.S. WATERS STRAIT OF JUAN DE FUCA- COASTAL WATERS FROM CAPE FLATTERY TO JAMES ISLAND OUT 10 NM- COASTAL WATERS FROM CAPE FLATTERY TO JAMES ISLAND 10 TO 60 NM- 245 AM PST WED MAR 2 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 PM PST THIS AFTERNOON... ...GALE WARNING IN EFFECT FROM 3 PM THIS AFTERNOON TO MIDNIGHT PST TONIGHT... THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A GALE WARNING... WHICH IS IN EFFECT FROM 3 PM THIS AFTERNOON TO MIDNIGHT PST TONIGHT. THE GALE WATCH IS NO LONGER IN EFFECT. * WINDS...SOUTHEAST 25 TO 35 KNOTS TONIGHT. * WAVES/SEAS...COMBINED SEAS 10 TO 13 FEET WITH A DOMINANT PERIOD OF 12 SECONDS...SUBSIDING TO 8 TO 10 FEET WITH A DOMINANT PERIOD OF 10 SECONDS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ132-133-021845- /O.EXT.KSEW.SC.Y.0050.000000T0000Z-160302T1800Z/ /O.UPG.KSEW.GL.A.0014.160303T0200Z-160303T1100Z/ /O.NEW.KSEW.GL.W.0026.160303T0300Z-160303T0900Z/ EAST ENTRANCE U.S. WATERS STRAIT OF JUAN DE FUCA- NORTHERN INLAND WATERS INCLUDING THE SAN JUAN ISLANDS- 245 AM PST WED MAR 2 2016 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 10 AM PST THIS MORNING... ...GALE WARNING IN EFFECT FROM 7 PM THIS EVENING TO 1 AM PST THURSDAY... THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A GALE WARNING... WHICH IS IN EFFECT FROM 7 PM THIS EVENING TO 1 AM PST THURSDAY. THE GALE WATCH IS NO LONGER IN EFFECT. * WINDS...SOUTHEAST 25 TO 35 KNOTS. * WAVES...WIND WAVES 4 TO 6 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ134-021845- /O.EXT.KSEW.SC.Y.0050.000000T0000Z-160302T1800Z/ /O.NEW.KSEW.SC.Y.0051.160303T0200Z-160303T1100Z/ ADMIRALTY INLET- 245 AM PST WED MAR 2 2016 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 10 AM PST THIS MORNING... ...SMALL CRAFT ADVISORY IN EFFECT FROM 6 PM THIS EVENING TO 3 AM PST THURSDAY... THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 6 PM THIS EVENING TO 3 AM PST THURSDAY. * WINDS...SOUTHEAST WIND 15 TO 25 KNOTS. * WAVES...WIND WAVES 2 TO 4 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ135-021800- /O.EXT.KSEW.SC.Y.0050.000000T0000Z-160302T1800Z/ PUGET SOUND AND HOOD CANAL- 245 AM PST WED MAR 2 2016 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 10 AM PST THIS MORNING... * WINDS...SOUTH WIND 15 TO 25 KNOTS. * WAVES...WIND WAVES 2 TO 4 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ110-021845- /O.CON.KSEW.RB.Y.0014.000000T0000Z-160303T1100Z/ GRAYS HARBOR BAR- 245 AM PST WED MAR 2 2016 ...SMALL CRAFT ADVISORY FOR ROUGH BAR REMAINS IN EFFECT UNTIL 3 AM PST THURSDAY... * WAVES/SEAS...COMBINED SEAS 13 TO 15 FEET...SUBSIDING TO 11 TO 13 FEET THIS AFTERNOON...AND TO 10 FEET TONIGHT. BAR CONDITIONS ROUGH. * FIRST EBB...1030 AM TODAY. * SECOND EBB...1115 PM TONIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY FOR ROUGH BAR MEANS THAT WAVE CONDITIONS ARE EXPECTED TO BE HAZARDOUS TO SMALL CRAFT IN OR NEAR HARBOR ENTRANCES. && $$ WWW.WEATHER.GOV/SEATTLE
What forecasters said that day
The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Seattle, WA wrote its last area forecast discussion before this gale warning went out at Mar 1, 9:07 PM PST, 6 minutes earlier.
Area forecast discussion, Mar 1, 9:07 PM PST, 6 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SEATTLE WA
907 PM PST TUE MAR 1 2016
.SYNOPSIS...SHOWERS WILL CONTINUE TONIGHT AND WINDS WILL EASE. THERE
WILL BE A BREAK BETWEEN WEATHER SYSTEMS DURING THE DAY ON WEDNESDAY
AND THEN ANOTHER FRONT WILL REACH THE AREA WEDNESDAY EVENING. AN
ACTIVE WEATHER PATTERN WILL PERSIST THROUGH THE WEEKEND.
&&
.SHORT TERM...THE WEATHER IS STARTING TO CALM DOWN TONIGHT...AFTER A
ROUND OF HIGH WIND...HEAVY RAIN AND MOUNTAIN SNOW...AND
THUNDERSTORMS TOO. WINDS ARE EASING AND THE WIND ADVISORIES WILL
EXPIRED AT 900 PM AS PLANNED. THE UPPER TROUGH HAS PUSHED EAST OF
THE CREST AND THUNDERSTORM ACTIVITY ACROSS WESTERN WA IS OVER. THE
ONLY ADJUSTMENT IS TO ADD A WINTER WEATHER ADVISORY FOR THE CASCADES
TONIGHT. SNOW LEVELS WILL DROP TO AROUND 3000 FT WITH SNOW
ACCUMULATIONS OF 3-8 INCHES POSSIBLE.
THERE WILL BE A BREAK IN THE WEATHER ON WEDNESDAY AS A WEAK RIDGE
MOVES OVERHEAD AND THE SURFACE FLOW FLIPS TO OFFSHORE. THE NEXT
FRONTAL SYSTEM WILL ARRIVE WEDNESDAY NIGHT ALTHOUGH THIS SYSTEM
LOOKS WEAKER COMPARED TO THE ONE TODAY. A WEAK UPPER LEVEL
DISTURBANCE WILL KEEP SHOWERS IN THE FORECAST ON THURSDAY. TEMPS
WILL BE CLOSE TO NORMAL THROUGH THE PERIOD. 33
.LONG TERM...PREVIOUS DISCUSSION...THERE WILL CONTINUE TO BE PERIODS
OF RAIN OR SHOWERS WITH BREAKS BETWEEN SYSTEMS. THE 12Z GFS SHOWED A
RUN OF THE MILL FRONT ARRIVING FRIDAY MORNING...A STRONGER SYSTEM
FRIDAY NIGHT INTO SATURDAY MORNING...AND YET ANOTHER WEATHER SYSTEM
ON SUNDAY. THE SYSTEM ON SUNDAY HAS A 974MB LOW CENTER THAT MOVES
NORTH THROUGH THE COASTAL OR NEAR OFFSHORE WATERS SUNDAY NIGHT.
&&
.HYDROLOGY...HEAVY RAIN IN THE OLYMPICS FORCED THE SKOKOMISH RIVER
INTO FLOOD STAGE. THE RIVER WILL CREST AND RECEDE WEDNESDAY MORNING.
THE EXISTING FLOOD STAGE OF 16.5 FEET WILL OFFICIALLY BE RAISED TO
17.0 FEET ON MARCH 6TH.
ELSEWHERE...RIVER FLOODING IS NOT EXPECTED FOR THE NEXT 7 DAYS.
&&
.AVIATION...A VIGOROUS FRONTAL SYSTEM IS MOVING THROUGH THE FORECAST
AREA THIS EVENING...AND WILL EXIT THE AREA TO THE EAST WITHIN THE
NEXT FEW HOURS. HIGH PRESSURE ALOFT WILL MOVE OVER THE AREA LATER
TONIGHT AND WEDNESDAY MORNING WITH EASING SOUTHERLY FLOW AT THE
SURFACE. ANOTHER FRONT WILL REACH THE AREA LATE IN THE DAY
WEDNESDAY. THE AIR MASS IS MOIST AND SLIGHTLY UNSTABLE THIS
EVENING...THEN BECOME STABLE WEDNESDAY MORNING.
KSEA...CEILING GENERALLY 3000-5000 FEET. LOW CLOUDS WILL LIKELY
SCATTER AROUND MIDDAY WEDNESDAY WITH MID AND HIGH CLOUDS REMAINING.
THE THREAT OF THUNDERSTORMS APPEARS TO BE OVER FOR THE EVENING.
SOUTH WIND 15 TO 25 KNOTS WITH GUSTS TO 35 KNOTS...EASING LATE
TONIGHT. MCDONNAL
&&
.MARINE...A VIGOROUS FRONT IS MOVING THROUGH THE AREA THIS EVENING.
GALES HAVE ENDED THOUGH FOR THE NORTHERN COASTAL WATERS...WEST
ENTRANCE STRAIT...CENTRAL STRAIT...AND ADMIRALTY INLET. ANOTHER
STRONG FRONT WILL MOVE THROUGH THE WATERS LATE WEDNESDAY AND
WEDNESDAY NIGHT...AND GALE WATCHES HAVE BEEN ISSUED FOR MANY OF THE
MARINE ZONES. THIS WILL FOLLOWED BY ADDITIONAL STRONG WEATHER
SYSTEMS ROUGHLY FRIDAY MORNING AND SATURDAY MORNING. MCDONNAL
&&
.SEW WATCHES/WARNINGS/ADVISORIES...
WA...WINTER WEATHER ADVISORY UNTIL 9 AM PST WEDNESDAY FOR CASCADES OF
PIERCE AND LEWIS COUNTIES-CASCADES OF SNOHOMISH AND KING
COUNTIES-CASCADES OF WHATCOM AND SKAGIT COUNTIES.
PZ...GALE WATCH FROM WEDNESDAY AFTERNOON THROUGH WEDNESDAY EVENING
FOR COASTAL WATERS FROM CAPE FLATTERY TO JAMES ISLAND 10 TO
60 NM-COASTAL WATERS FROM CAPE FLATTERY TO JAMES ISLAND OUT
10 NM-COASTAL WATERS FROM JAMES ISLAND TO POINT GRENVILLE
10 TO 60 NM-COASTAL WATERS FROM JAMES ISLAND TO POINT
GRENVILLE OUT 10 NM-COASTAL WATERS FROM POINT GRENVILLE TO
CAPE SHOALWATER 10 TO 60 NM-COASTAL WATERS FROM POINT
GRENVILLE TO CAPE SHOALWATER OUT 10 NM-WEST ENTRANCE U.S.
WATERS STRAIT OF JUAN DE FUCA.
GALE WARNING UNTIL 4 AM PST WEDNESDAY FOR COASTAL WATERS FROM
JAMES ISLAND TO POINT GRENVILLE 10 TO 60 NM-COASTAL WATERS
FROM JAMES ISLAND TO POINT GRENVILLE OUT 10 NM-COASTAL
WATERS FROM POINT GRENVILLE TO CAPE SHOALWATER 10 TO 60 NM-
COASTAL WATERS FROM POINT GRENVILLE TO CAPE SHOALWATER OUT
10 NM.
SMALL CRAFT ADVISORY FOR ROUGH BAR UNTIL 3 AM PST THURSDAY FOR
GRAYS HARBOR BAR.
SMALL CRAFT ADVISORY UNTIL 3 PM PST WEDNESDAY FOR COASTAL WATERS
FROM CAPE FLATTERY TO JAMES ISLAND 10 TO 60 NM-COASTAL
WATERS FROM CAPE FLATTERY TO JAMES ISLAND OUT 10 NM-WEST
ENTRANCE U.S. WATERS STRAIT OF JUAN DE FUCA.
GALE WATCH FROM WEDNESDAY EVENING THROUGH LATE WEDNESDAY NIGHT
FOR CENTRAL U.S. WATERS STRAIT OF JUAN DE FUCA-EAST
ENTRANCE U.S. WATERS STRAIT OF JUAN DE FUCA-NORTHERN INLAND
WATERS INCLUDING THE SAN JUAN ISLANDS.
SMALL CRAFT ADVISORY FROM MIDNIGHT TONIGHT TO 3 PM PST WEDNESDAY
FOR EAST ENTRANCE U.S. WATERS STRAIT OF JUAN DE FUCA-
NORTHERN INLAND WATERS INCLUDING THE SAN JUAN ISLANDS.
GALE WARNING UNTIL MIDNIGHT PST TONIGHT FOR EAST ENTRANCE U.S.
WATERS STRAIT OF JUAN DE FUCA-NORTHERN INLAND WATERS
INCLUDING THE SAN JUAN ISLANDS.
SMALL CRAFT ADVISORY UNTIL NOON PST WEDNESDAY FOR CENTRAL U.S.
WATERS STRAIT OF JUAN DE FUCA-PUGET SOUND AND HOOD CANAL.
SMALL CRAFT ADVISORY UNTIL 6 AM PST THURSDAY FOR ADMIRALTY INLET.
&&
WWW.WEATHER.GOV/SEATTLE
YOU CAN SEE AN ILLUSTRATED VERSION OF THIS DISCUSSION AT
WWW.WEATHER.GOV/SEATTLE/GAFD/LATEST_WEBAFD.HTMLIn the hours before
Local storm report, Mar 1, 3:43 PM PST, 5 hours 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SEATTLE WA
343 PM PST TUE MAR 01 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0341 PM NON-TSTM WND DMG 4 SSE BRINNON 47.63N 122.88W
03/01/2016 KITSAP WA TRAINED SPOTTER
SPOTTER REPORTS MULTIPLE TREES DOWN NEAR SEABECK. ONE
POWER POLE SNAPPED. TREES ALSO DOWN NEAR SILVERDALE AND
POULSBO.
&&
JNEHERThe office that day
Everything else NWS Seattle, WA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 1, 8:42 PM PST | Winter Weather Advisory | SEW | 6 hr | |
| Mar 1, 9:13 PM PST | Gale Watch | SEW | 6 hr | |
| Mar 2, 2:45 AM PST | Gale Warning | SEW | 24 hr | |
| Mar 2, 2:45 AM PST | Small Craft Advisory | SEW | 24 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.